Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

my son is very active so d doctor wants him to get on medication called focolin. it helps him out but make him sad, is this good?

Answer Question
 
starrneil

Asked by starrneil at 11:14 PM on Jan. 19, 2011 in School-Age Kids (5-8)

Level 3 (20 Credits)
Answers (12)
  • I would rather have a happy, active child than a sad child.
    MrsMWF

    Answer by MrsMWF at 11:16 PM on Jan. 19, 2011

  • I dont think kids that age should be medicated like that, it could cause developmental problems in the brain. I would also rather have a happy kid that runs around, than one who is sad and cant be active
    leksismommy

    Answer by leksismommy at 11:18 PM on Jan. 19, 2011

  • Does it sound good to you? Not me, I say no.
    Noosa

    Answer by Noosa at 11:19 PM on Jan. 19, 2011

  • Just a suggestion - if him being super active is becoming a behavioral problem or just doesnt seem healthy, you can enroll him in sports or any physical activity. Like soccer, baseball, hockey, basketball, boys gymnastics, etc...
    leksismommy

    Answer by leksismommy at 11:37 PM on Jan. 19, 2011

  • i cant beileve dpctors sometimes i think add and adhd is over digonsed. theyve done plently of studies and showed kids that are highly active some of its casued by food. Really try it, it wokrd for my lil cousin, http://health.msn.com/health-topics/adhd/slideshow.aspx?cp-documentid=100163624&imageindex=1 <---- read this article and really try to stick to it, it doesnt mean that wont be able to ever eat fake sugar or red # 40 dyes, but ur body system works like a bucket once u over flow it thats it no stoping it but if u let it empty and only put small amounts of water every so often it wont over flow. U can also try natural remedies or chinese medicain. Never hurts to try
    Cherriemama831

    Answer by Cherriemama831 at 11:39 PM on Jan. 19, 2011

  • have you tried...no food colors in "foods" or really looking into the sugars he eats? does he eat school lunches? pack the lunch yourself. does he eat white or brown bread, past and rice?
    happy2bmom25

    Answer by happy2bmom25 at 11:45 PM on Jan. 19, 2011

  • NO,no NO! thats terrible. nothing is worth taking a medication that makes your child feel sad.!!!
    hellokitty1978

    Answer by hellokitty1978 at 1:07 AM on Jan. 20, 2011

  • No, its not good. My son was on Focalin for 3 days before I took him off because of the way it made him feel. We switched to a different medicine and it was great for about a year and then he started acting like a zombie, so we just recently changed to a different medicine. Who diagnosed him? If it was his regular pediatrician then I would suggest talking him to a doctor who specializes in ADD/ADHD or a behavioral specialist.

    JeremysMom

    Answer by JeremysMom at 8:22 AM on Jan. 20, 2011

  • Yes it is normal. Children who live with ADHD most likely also live with a comorbid disorder of depression and anxiety. Focalin is not a bad option. It is important to report the issues to your child's doctor and to request what can be done to elevate his mood. Sometimes, on a temporary basis, an anti-depressant is prescribed. Sometimes Focalin may not be the right one. For many kids they have to switch several times before they find the right one. As children grow and their body changes then the medication may need to change as well. Previous posters saying no medication is worth making your child sad - not necessarily true. It means that you talk to the doctor and decide as a parent with all the information what the best course of action is. Change? Keep and add an additional medication? Hang in there because you will find the right balance for your child.

    frogdawg

    Answer by frogdawg at 9:39 AM on Jan. 20, 2011

  • awe...thats aweful. I struggle with depression and would hate to see my boys have to go thru it.
    I hate giving feedback on something that I don't have to deal with but I'd hate to see my kids bummed out all the time.
    Maybe get a second opinion....Good luck hun!
    luvmypolywogs

    Answer by luvmypolywogs at 9:41 AM on Jan. 20, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN